Jump to content

Lookingforhope55: CELEXa tapor


Lookingforhope55

Recommended Posts

First, I want to thank you for this site. It can help so many people. The moderators are great. I was on celexa for 4 years at 20 mgs. I decided I did not need this drug any longer. I tapored from 20 mgs to 4mgs. Over several months. All was well til I reached 4mgs. I was miserable with withdrawals and updosed to 10mgs. I needed to stabilize my sleep so I could go to work. I feel like a failure for having to updose. I'm sleeping better, but I'm still tired a lot. I miss my energy and hope it comes back soon. Once I feel better, I'll start a slow taper. For me, I need to know there is hope. I feel like some drug addict who can't get off this drug. Good luck everyone.

Link to comment

I recently updosed after hitting a wall when I got to a low dose (2.5 of lexapro). I can relate to the feeling of failure but the way I have made sense of it is that it is self-preservation and will help you to ensure a better taper later. Hang in there!

HISTORY: Lexapro 10mg (current and for approximately 7 years; Prozac 20mg for 5 years and Zoloft 50mg for 5 years)

Lexapro (too fast taper) 9mg 09/13; 8mg 10/13; 7mg 12/13; 6mg  02/14; 5mg  04/14; 4mg 06/14 2.5mg 08/29/14 2.25 mg 12/04/14;

 

Re-instatement - 2.5mg 12/17/14; 03/01/15 3.0 mg; 04/01/15 - 5mg;  05/01/15  6mg; 5/15/15 6.5mg 6/01/15 7.5mg

 

2nd attempt at micro taper: starting dose is 7.5mg using liquid compounded rx: 12/16/17 - 7mg;  02/05/18 - 6.75mg 04/06/18 - 6.5ml  05/31/18 re-instate back to 6.75mg 

 

Link to comment
  • Moderator Emeritus

Welcome Lookingforhope,

 

As ssriwarrior wrote, no need to feel like a failure for updosing, its what we recommend if you have tapered too fast and are experiencing withdrawal symptoms.  Its the sensible thing to do. When you have stabilized, you can continue with a slower taper.

 

How long ago did you updose?

 

How have you been tapering?  We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising.  Please read through this which will explain why:

  

Why taper by 10% of my dosage?  (The general philosophy of gradual tapering)

 

See:  Tips for tapering off Celexa (citalopram)

 

Here is the link to our symptoms and self care section, you may find some useful ideas to help manage symptoms as you recover.  Especially read the topics pinned at the top.

 

Please put your drug and withdrawal history in your signature.  Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

You can use this thread as your ongoing journal to track progress and communicate with the community, add to it whenever you want.  You will find a lot of friendly help and support here.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Everyone does what they have to to survive and you shouldn't feel bad about it. You have to be able to live some kind of life while going through withdrawls. Do what is right for you.

2002-put on amitryptiline for fibromyalgia. 10mg.2004-stopped abruptly. Didn't think it helped.2006 approx.-put on Paxil for mild anxiety 20 mg.2007 upped to 40 mg. not sure why.2011- tapered from 40 to 10. went nuts and went back to 20mg2014- tapered from 20mg to 0 from April to The end of June.current meds- Metformin(type 2 diabetic) and low dose aspirin.Take multi vitamin and vit b12, vit. D and magnesium. 5 months off Paxil. Still suffering.recently added 1.2mg of Paxil to alleviate withdrawals.(Nov 30)Dropped to .9mg because having symptoms from reinstatement.(dec 23)<p>taper to .76mg-.8mg (Feb 3) approx. weight .010 to about .008-.009 on scale.
.6mg (march 19th.) .5mg(April 19th)
.4mg(April 27th)
.2 (June 27th)

0mg.  done taper at beginning of August.

Link to comment

Thank you so much for your responses. I updosed 5 weeks ago and am sleeping better. I'm probably getting used to the updose again and that's why I'm tired. My goal is to restabilize again and then tapor as suggested by this site. The slow tapor really makes sense. Thank you again. I come here more than once everyday. I like how people are trying to help each other. Peace.

Link to comment
  • 4 weeks later...
  • Member

LFH,

 

Please fill out a signature so we have an idea of where you are in your celexa taper. It saves having to look all through your thread for that information.

 

What amount did you updose to and how has it made you feel?

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy